Alert archive / Wisconsin / Freeze Warnings in 2007

Freeze Warning 2, NWS Green Bay, WI

May 16, 2007Florence County, Forest County, Vilas County, Wisconsin

NWS Green Bay, WI issued this freeze warning at May 16, 2007, 10:07 PM CDT for Florence County, Forest County, Vilas County, Wisconsin. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2007, 10:07 PM CDT (03:07 UTC)
Expired
May 17, 2007, 7:00 AM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 128 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 170307
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1007 PM CDT WED MAY 16 2007

...FROST ADVISORY ISSUED FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN...

.HIGH PRESSURE WILL BRING MUCH COOLER AIR INTO THE REGION
TONIGHT. WITH MOSTLY CLEAR SKIES AND CALM WINDS...TEMPERATURES
NEAR OR BELOW FREEZING ARE EXPECTED.

WIZ005-011-012-171115-
/O.UPG.KGRB.FR.Y.0001.070517T0700Z-070517T1200Z/
/O.NEW.KGRB.FZ.W.0002.070517T0307Z-070517T1200Z/
VILAS-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...CRANDON
1007 PM CDT WED MAY 16 2007

...FREEZE WARNING IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. THIS
REPLACES THE FROST ADVISORY...WHICH WAS PREVIOUSLY IN EFFECT.

FROST IS EXPECTED TO DEVELOP OVERNIGHT AS LOW TEMPERATURES FALL
INTO THE UPPER 20S.

SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

WIZ010-013-018-019-021-171115-
/O.EXT.KGRB.FR.Y.0001.070517T0500Z-070517T1200Z/
ONEIDA-NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO-
INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK...ANTIGO
1007 PM CDT WED MAY 16 2007

...FROST ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE FROST ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT THURSDAY. 

FROST IS EXPECTED TO DEVELOP OVERNIGHT AS LOW TEMPERATURES FALL
TO NEAR THE FREEZING MARK.

SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

KURIMSKI
2 follow-up statements
000 
WWUS73 KGRB 170323 AAA
NPWGRB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
1023 PM CDT WED MAY 16 2007

CORRECTED FOR HEADLINE

...BELOW FREEZING TEMPERATURES EXPECTED ACROSS NORTH CENTRAL AND
NORTHEAST WISCONSIN...

.HIGH PRESSURE WILL BRING MUCH COOLER AIR INTO THE REGION
TONIGHT. WITH MOSTLY CLEAR SKIES AND CALM WINDS...TEMPERATURES
NEAR OR BELOW FREEZING ARE EXPECTED.

WIZ005-011-012-171130-
/O.CON.KGRB.FZ.W.0002.000000T0000Z-070517T1200Z/
VILAS-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...CRANDON
1023 PM CDT WED MAY 16 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY. 

FROST IS EXPECTED TO DEVELOP OVERNIGHT AS LOW TEMPERATURES FALL
INTO THE UPPER 20S.

SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

WIZ010-013-018-019-021-171130-
/O.CON.KGRB.FR.Y.0001.070517T0500Z-070517T1200Z/
ONEIDA-NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO-
INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK...ANTIGO
1023 PM CDT WED MAY 16 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY. 

FROST IS EXPECTED TO DEVELOP OVERNIGHT AS LOW TEMPERATURES FALL
TO NEAR THE FREEZING MARK.

SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

KURIMSKI
000 
WWUS73 KGRB 170840
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
340 AM CDT THU MAY 17 2007

...BELOW FREEZING TEMPERATURES OVER NORTH CENTRAL WISCONSIN EARLY
THIS MORNING...

.CLEARING SKIES OVERNIGHT PRODUCED WIDESPREAD FREEZING
TEMPERATURES OVER NORTH CENTRAL WISCONSIN EARLY THIS MORNING. 

WIZ005-011-012-171200-
/O.CON.KGRB.FZ.W.0002.000000T0000Z-070517T1200Z/
VILAS-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...CRANDON
340 AM CDT THU MAY 17 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 
FROST IS EXPECTED EARLY THIS MORNING AS TEMPERATURES LINGER IN
THE UPPER 20S. TEMPERATURES WILL RISE ABOVE THE FREEZING MARK
AROUND 7 AM.

THESE CONDITIONS WILL KILL SENSITIVE VEGETATION AND OUTDOOR PLANTS.

$$

WIZ010-013-018-019-021-171200-
/O.CON.KGRB.FR.Y.0001.000000T0000Z-070517T1200Z/
ONEIDA-NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO-
INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK...ANTIGO
340 AM CDT THU MAY 17 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

FROST IS EXPECTED EARLY THIS MORNING WITH TEMPERATURES LINGERING NEAR
THE FREEZING MARK. TEMPERATURES WILL RISE ABOVE THE FREEZING MARK 
AROUND 7 AM.

SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
TH

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 16, 3:30 PM CDT, 6 hours 37 minutes earlier.

Area forecast discussion, May 16, 3:30 PM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT WED MAY 16 2007

.SHORT TERM...TONIGHT AND THURSDAY...MAIN FCST CONCERNS INCLUDE EARLY
EVG PCPN CHCS...THEN FROST POTENTIAL OVERNIGHT.

STG VORT NEAR MSP WILL CONTINUE TO SHIFT SSE...REACHING NORTHERN IL
DURING THE EVG HOURS. SHOWERS AND ISOLD THUNDERSTORMS OVER THE SW THIRD
OF GRB CWA WILL GRADUALLY SHIFT SOUTH OF THE FA BY EARLY EVG. UNTIL
THEN...A FEW STORMS MAY CONTINUE TO PRODUCE SMALL HAIL. ALTHOUGH CLOUDS
ARE EXPECTED TO DECREASE IN THE WAKE OF THE S/W TROF...SOME MORE CLOUDS
OVER THE UPPER PENINSULA WILL PIVOT THROUGH NE/EC WI THIS EVG. HAVE
CONTINUED WITH THE FROST ADVISORY FOR NC/NE WI OVERNIGHT...AS CLEARING
SKIES AND LIGHT WINDS SHOULD ALLOW TEMPS TO DROP INTO THE 30 TO 35
RANGE.

HIGH PRESSURE WILL RESIDE OVER THE FA ON THURSDAY. MIXING THROUGH 800-
775 MB SHOULD YIELD MAX TEMPS IN THE MID TO UPPER 60S AWAY FROM LK MICH.

LOW HUMIDITY WILL RETURN TO THE RGN...WITH RH VALUES DROPPING INTO THE
20-25% RANGE IN THE SANDY SOIL REGIONS.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY

FOR THE REMAINDER OF THE WORK WEEK UPPER-LEVEL HEIGHTS WILL GRADUALLY
RISE OVER THE CENTRAL AND NORTHERN CONUS WHILE SURFACE HI PRESSURE
GRADUALLY DRIFTS FROM THE WESTERN GREAT LAKES TO THE SOUTHERN MISSISSPPI
VALLEY.  STRONG NORTHERN STREAM SHORTWAVE MOVING ACROSS HUDSON BAY EARLY
SATURDAY WILL THEN PUSH STRONG COLD FRONT SOUTH OUT OF CANADA TO NEAR
LAKE SUPERIOR BY 12Z SATURDAY. GFS HAS BEEN CONSISTENTLY FASTER WITH THE
SOUTHWARD PROGRESSION OF THE COLD FRONT AND IS THE PREFERRED FOR TIMIMG.
FRONT FCST TO DROP SOUTH ACROSS THE FORECAST AREA DURING THE DAY ON
SATURDAY. EXPECT BAND OF SHOWERS AND THUNDERSTORMS TO PROGRESS SOUTHWARD
ACROSS THE AREA DURING THE AFTERNOON.  MODELS SUGGEST FAILRLY STEEP MID-
LEVEL LAPSE RATES AND INCREASING DEEP LAYER SHEAR ACROSS THE FORECAST
AREA DURING THE AFTERNOON.  APPEARS TO BE SOME POTENTIAL FOR SOME STRONG
THUNDERSTORMS ON SATURDAY AFTERNOON...ESPECIALLY IF ADEQUATE INSOLATION
CAN OCCUR AHEAD OF THE FRONT.

LARGE AREA OF HI PRESSURE BUILDING SOUTHWARD FROM CANADA SHOULD PUSH
FRONT TO NORTHERN ILLINOIS BY SUNDAY MORNING. GFS PERSISTEMT ON HOLDING
ON TO A BAND OF LIGHT PRECIP ALONG AND NORTH OF THE SURFACE FRONT DURING
THE DAY ON SUNDAY IN AREA OF INCREASING 850-700 FRONTGENETIC FORCING.
ALTHOUGH FEEL THIS MAY BE OVERDONE SOME...OPTED TO KEEP CHANCE OF
SHOWERS AND THUNDERSTORMS FOR MAINLY THE SOUTHERN HALF OF THE FORECAST
AREA ON SUNDAY.  EXPECT COOLER AND MORE STABLE SOUTHEAST BOUNDARY LAYER
WINDS ALONG WITH SUFFICIENT CLOUDINESS TO KEEP TEMPS RATHER COOL
ESPECIALLY OVER THE EASTERN HALF OF THE FORECAST AREA ON SUNDAY.

STRONG PACIFIC SHORTWAVE FORECAST TO THEN MAKE ITS WAY ACROSS THE
PACIFIC NORTHWEST TO MONTANA BY 12Z MONDAY CAUSING HEIGHTS TO RISE
ACROSS THE WESTERN GREAT LAKES REGION. BROAD AREA OF WAA WILL INCREASE
DURING THE DAY ON MONDAY AS THE SYSTEM APPROACHES. WARM FRONT SHOULD
BEGIN TO MAKE A RETURN NORTH TOWARD THE FCST AREA ON MONDAY THUS
CONTINUE CHANCE POPS FOR MONDAY. TEMPS A BIT TRICKY ON MONDAY DEPENDING
ON CLOUD COVER AND SCATTERED PRECIP...OPTED TO STAY ON THE CONSERVATIVE
SIDE FOR NOW GIVEN WARM FRONT STILL TO THE SOUTH OF THE FORECAST AREA.

COLD FRONT WILL GRADUALLY WILL APPRACH THE AREA LATE ON TUESDAY.
PREFERRED THE SLOWER ECMWF SOLUTION...THUS BACKED OFF PRECIP SOMEWHAT
FOR MONDAY NIGHT AND TUESDAY.  BUMPED UP TEMPS ON TUESDAY AS WELL GIVEN
THIS SCENARIO.

.AVIATION...A STRONG SHORT WAVE TROUGH WILL DROP INTO NORTHERN IL
THIS EVG. SHOWERS AND ISOLATED THUNDERSTORMS WITH SMALL HAIL WILL COME
TO AN END IN CENTRAL WI AND THE SOUTHERN FOX VALLEY DURING THE LATE
AFTERNOON AND EARLY EVG HOURS. ASIDE FROM ISOLD MVFR CIGS/VSBY WITH
THUNDERSTORMS INTO THE EARLY EVG HOURS...EXPECT VFR CONDITIONS FOR THE
REMAINDER OF TONIGHT AND THURSDAY. EXPECT CLEAR SKIES AND LGT WINDS OVER
WI ON THURSDAY AS HIGH PRESSURE BUILDS INTO WI.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

FROST ADVISORY FROM 2 AM TO 7 AM THURSDAY
WIZ005-010>013-018-019-021-
&&

KIECKBUSCH/BRUSKY
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 16, 3:45 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT WED MAY 16 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
345 PM CDT WED MAY 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED SOUTHWEST OF A LINE FROM WAUSAU
TO NEW LONDON TO CHILTON EARLY THROUGH EARLY THIS EVENING. WHILE SEVERE
STORMS ARE NOT EXPECTED...THE STORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL.

CLEARING SKIES WILL ALLOW TEMPERATURES TO FALL TO NEAR THE FREEZING
MARK OVER NORTHERN WISCONSIN LATE TONIGHT. THE COLD TEMPERATURES WILL
COMBINE WITH LIGHT WINDS TO PRODUCE WIDESPREAD FROST...RESULTING IN THE
ISSUANCE OF A FROST ADVISORY FOR NORTH CENTRAL AND NORTHEAST WISCONSIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT WEDNESDAY

A COLD FRONT WILL PUSH SOUTH ACROSS THE FORECAST AREA DURING THE DAY ON
SATURDAY GENERATING SHOWERS AND THUNDERSTORMS. STAY TUNED FOR LATER
STATEMENTS...WHICH WILL BE BETTER ABLE TO REFINE THE POTENTIAL FOR
POSSIBLE SEVERE THUNDERSTORMS ON SATURDAY.

ANOTHER COLD FRONT WILL APPROACH THE AREA FROM MINNESOTA LATE ON TUESDAY
WITH ANOTHER THREAT FOR SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUP ACTIVATION SHOULD NOT BE NEEDED TONIGHT...BUT SPOTTERS
ARE URGED TO RELAY ANY REPORTS OF HAIL OR GUSTY WINDS TO THE NATIONAL
WEATHER SERVICE.

LMZ521-522-541>543-564-172045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
345 PM CDT WED MAY 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT WEDNESDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED SATURDAY INTO SATURDAY NIGHT
AS A STRONG COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS THE REGION.
SOUTHERLY WINDS AHEAD OF THE FRONT WILL ABRUPTLY SHIFT TO THE NORTH
AND NORTHEAST AND BECOME GUSTY AT TIMES...CREATING HAZARDOUS CONDITIONS
FOR SMALL CRAFTS. LATER FORECASTS WILL FINE TUNE THE TIMING OF
THE COLD FRONT PASSAGE.

THUNDERSTORMS ARE ALSO EXPECTED ON SATURDAY INTO EARLY SUNDAY...AND
AGAIN EARLY NEXT WEEK.

TK/EB
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, May 16, 4:55 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
455 PM CDT WED MAY 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             POY SIPPI               44.13N 89.00W
05/16/2007  E0.50 INCH       WAUSHARA           WI   LAW ENFORCEMENT

&&

KURIMSKI

Nearby

Freeze Warnings in Wisconsin, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.